MAUDE Adverse Event Report: SYNTHES GMBH DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC

SYNTHES GMBH DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE; MOTOR, DRILL, PNEUMATIC
Catalog Number 05.001.083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.B5: upon subsequent follow-up with the reporter, additional information was obtained.The reporter clarified that the specialist experienced discomfort because when the hose of the coupled motor burst, the device continued to function but not at its usual level of performance.Consequently, this led to extended surgical times for the patient by approximately 15 minutes.It was reported that the specialist did not sustain any injuries nor require medical intervention following the incident.However, they expressed dissatisfaction with the device's operation.Additionally, it was reported that the hose exploded, causing its rubber cover to break.Despite this, the specialist opted to proceed with the procedure, continuing to operate the device under these conditions.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: e1: the reporter¿s phone number was not provided.D10: concomitant med products and therapy dates: motor device, (b)(4) 2024.H4: device manufacture date: the device manufacture date is currently unavailable.G1-1: the manufacturing site name is currently not available.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from colombia that during a breast surgery, it was discovered that the hose device burst.It was reported that the motor device and the hose device were connected as usual, and they functioned as expected.However, halfway through the surgery, the hose suddenly burst, causing a great discomfort to the specialist.The device was tested again, and it worked, and so the surgeon decided to proceed with the procedure.It was reported that there was a fifteen-minute delay to the surgical procedure.It was reported that the surgery was completed successfully.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H4: the device manufacture date was unavailable in the initial medwatch report.The device manufacture date has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H6: device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no non-conformances or abnormalities identified during the manufacture of the device that may have contributed to the reported condition.

Brand Name
DOUBLE AIR HOSE, 3M, FOR AIR PEN DRIVE
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key19109849
Report Number8030965-2024-04785
Device Sequence Number15543572
Product Code HBB
UDI-Device Identifier10886982129048
UDI-Public10886982129048
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K093361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.083
Device Lot Number32616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/15/2024
07/03/2024
08/20/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/18/2024
07/03/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown